Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Suggestions for a good antidepressant without any side effects?

can you suggest any supplement for mental, physical fatigue ...i m suffering from depression and i have taken all antidepressants. i have tried SAMe, 5-htp..also please suggest some good antidepressant which do not cause weight gain or excessive sleepiness. i have tried ssris, snris, tricyclics, tetracyclic, n stablon..i have much hopes from u ..plz help
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  63
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

I undersand that you must be going through a difficult time with your depression. Now, though many people respond well to anti-depressant medication, there will be a proportion of people who respond only partially or have a poor response to treatment. If there has been poor or inadequate response despite receiving an adequate dosage and duration of different types of antidepressants, then it is likely that you may be suffering from a "treatment-resistant depression".

In such cases, the management approach first involves investigating for any causes for treatment resistance, for example, certain medical causes, like thyroid problems, certain vitamin deficiencies, etc. can be contributory. If so, they have to be detected and treated appropriately. Further treatment options include trying different combination of anti-depressants, augmenting the antidepressant with other psychiatric medication like an anti-psychotic or a mood-stabilizer, thyroxine supplementation, etc. Combining intensive psychological therapies (such as Cognitive Behavioural Therapy - CBT) with medication often gives good results. Sometimes, if medication and psychotherapy fail, Electro-convulsive Therapy (ECT) can also be used as an option.

It is not advisable to prescribe any anti-depressants without a proper psychological assessment. So, please see a psychiatrist for a detailed evaluation and further treatment.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Wed, 16 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor